Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 492, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 2011, 5:25 PM CDT for Monroe County, Randolph County, Illinois; Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 12, 2011, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Monroe County, IL, Randolph County, IL, Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558
WUUS53 KLSX 122225
SVRLSX
ILC133-157-MOC123-186-187-122315-
/O.NEW.KLSX.SV.W.0492.110812T2225Z-110812T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MONROE COUNTY IN SOUTHWEST ILLINOIS...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN MADISON COUNTY IN SOUTHEAST MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 615 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF NEW DESIGN TO WOMAC TO 7 MILES
SOUTHEAST OF ROSELLE...AND MOVING SOUTHEAST AT 35 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...STE. GENEVIEVE...CHESTER...JUNCTION CITY...
EVANSVILLE...ST. MARY...BREMEN...STEELEVILLE...PERCY...CATHERINE
PLACE...PRAIRIE DU ROCHER...RIVER AUX VASES...AMES...KELLOGG...
MODOC...MINNITH...RUMA...ROOTS...ELLIS GROVE AND KASKASKIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3758 9039 3774 9029 3822 9020 3808 8958
3795 8959 3781 8967 3780 8969 3784 8974
3785 8979 3788 8980 3790 8984 3787 8990
3787 8994 3764 9014 3748 9014
TIME...MOT...LOC 2226Z 296DEG 32KT 3816 9012 3769 9017
3753 9040
WIND...HAIL 70MPH 0.75IN
$$
GKS2 follow-up statements
428
WWUS53 KLSX 122255
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT FRI AUG 12 2011
ILC133-157-MOC123-186-187-122315-
/O.CON.KLSX.SV.W.0492.000000T0000Z-110812T2315Z/
MONROE IL-RANDOLPH IL-MADISON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
555 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
FRANCOIS...EASTERN STE. GENEVIEVE...NORTHEASTERN MADISON...RANDOLPH
AND SOUTH CENTRAL MONROE COUNTIES UNTIL 615 PM CDT...
AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF RED BUD TO 6 MILES SOUTH OF
PERRYVILLE TO MARQUAND...MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CHESTER...EVANSVILLE...BREMEN...STEELEVILLE...PERCY...ELLIS
GROVE...PRESTON...WALSH...NEW PALESTINE...BLAIR...ROCKWOOD AND
WELGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3758 9031 3773 9026 3818 9013 3808 8958
3795 8959 3781 8967 3780 8969 3784 8974
3785 8979 3788 8980 3790 8984 3787 8990
3787 8994 3764 9014 3748 9014
TIME...MOT...LOC 2254Z 296DEG 32KT 3812 8997 3763 8987
3744 9010
WIND...HAIL 70MPH 0.75IN
$$
GKS846
WWUS53 KLSX 122319
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT FRI AUG 12 2011
ILC133-157-MOC123-186-187-122328-
/O.EXP.KLSX.SV.W.0492.000000T0000Z-110812T2315Z/
MONROE IL-RANDOLPH IL-MADISON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
619 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. FRANCOIS...
EASTERN STE. GENEVIEVE...NORTHEASTERN MADISON...RANDOLPH AND SOUTH
CENTRAL MONROE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND WAS
MOVING OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS AND HEAVY RAIN
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS FOR ANOTHER 30 MINUTES.
LAT...LON 3758 9031 3773 9026 3818 9013 3808 8958
3795 8959 3781 8967 3780 8969 3784 8974
3785 8979 3788 8980 3790 8984 3787 8990
3787 8994 3764 9014 3748 9014
TIME...MOT...LOC 2255Z 296DEG 32KT 3812 8996 3763 8986
3744 9009
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:53 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 12, 3:53 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CDT FRI AUG 12 2011 .DISCUSSION... /346 PM CDT FRI AUG 12 2011/ CURRENT SHOWERS/STORMS ON RADAR ASSOCIATED WITH VORT MAX...MCV OVER N CNTRL MO. THIS CONVECTION WILL MOVE THROUGH MAINLY THE SRN AND ERN PORTION OF OUR FORECAST AREA EARLY THIS EVNG. A LOT OF UNCERTAINTY WITH REGARDS TO ADDITIONAL CONVECTION FOR LATER TGT AND IT IS BEGINNING TO LOOK LIKE MOST OF THE ACTIVITY WILL BE ACROSS SRN MO AS MAIN OUTFLOW BOUNDARY PUSHES FURTHER S. STRONG SHORTWAVE OVER ND WILL DROP SEWD INTO THE GREAT LAKES REGION ON SAT. THIS FEATURE WILL SEND A CDFNT SEWD THROUGH OUR AREA. MODELS ARE A LITTLE SLOWER WITH THE SEWD PROGRESSION OF THIS FRONT... ESPECIALLY THE NAM WHICH LOOKS TOO SLOW. WILL PUT THE HIGHEST POPS OVER THE ERN AND SRN PORTIONS OF OUR AREA TGT AND OVER THE ERN PORTION ON SAT. THE LATEST 4 KM NCEP WRF WAS A LITTLE SLOW WITH THE CURRENT CONVECTION BUT MOVES IT THROUGH OUR AREA THIS EVNG WITH LITTLE PRECIPITATION FOR LATE TGT AND SAT MRNG...THEN A LINE OF CONVECTION MOVING SEWD THROUGH IL SAT AFTN JUST EAST OF THE MISSISSIPPI RIVER ALONG THE CDFNT AND AHEAD OF A SHORTWAVE TROUGH. THIS APPEARS REASONABLE ALTHOUGH COULD NOT RULE OUT WIDELY SCATTERED TO SCATTERED CONVECTION LATER TGT INTO SAT MRNG. WITH SLOWER MOVEMENT OF THE CDFNT TEMPERATURES OVER ALL BUT THE NRN OR NWRN PORTION OF THE AREA SHOULD BE QUITE WARM ON SAT...THEN COOLER AND LESS HUMID AIR WILL FILTER INTO OUR AREA SAT NGT BEHIND THE CDFNT AND AS THE UPPER LEVEL TROUGH DEEPENS OVER THE GREAT LAKES REGION. COULD STILL HAVE LINGERING SHOWERS OVER THE ERN PORTION OF OUR FORECAST AREA INTO SAT EVNG BUT THEN A COOL AND DRY PERIOD FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK AS A SFC RIDGE MOVES SLOWLY EWD THROUGH THE REGION. MAY GET WAA PRECIPITATION AS EARLY AS LATE MON NGT INTO TUE AS THE SFC RIDGE MOVES EAST OF OUR AREA. A BETTER CHANCE OF RAIN LIKELY LATER IN THE WEEK WED NGT AND THU AS ANOTHER CDFNT IS FORECAT TO MOVE THROUGH THE AREA. GKS && .AVIATION... /1156 AM CDT FRI AUG 12 2011/ DECAYING NOCTURNAL MCS AND ASSOCIATED OUTFLOW MOVING TOWARD CENTRAL MISSOURI WITH AREA OF SCATTERED SHOWERS AND THUNDERSTORMS DEVLEOPING AHEAD OF THE SYSTEM IN WEAK WARM ADVECTION REGIME. EXPECT SCT SHOWERS AND STORMS AROUND THIS AFTERNOON...WITH REDEVELOPMENT OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS SOUTHERN MISSOURI ALONG OUTFLOW BOUNDARY. COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT WITH WINDS SHIFTING TO THE WEST AND NORTHWEST ON FRIDAY. SPECIFICS FOR KSTL... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND THIS AFTERNOON AS REMNANTS OF NOCTURNAL MCS CONTINUES TO DISSIPATE. OTHERWISE...NEW THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR TO THE SOUTH ALONG THE OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION. BELIEVE THESE STORMS MAY TRACK ACROSS SOUTHERN MISSOURI...WITH ONLY STRATIFORM RAIN AND ISOLATED THUNDER AFFECTING TERMINAL OVERNIGHT. WIND TO VEER FROM SOUTH TO WEST BEHIND COLD FRONTAL PASSAGE OVERNIGHT. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 12, 4:11 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT FRI AUG 12 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 411 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS . THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE REMAINS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA. SOME OF THE STORMS ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. GKS
In the hours before
Local storm report, Aug 12, 5:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 4 E IRONTON 37.60N 90.56W
08/12/2011 E65 MPH IRON MO AMATEUR RADIO
ESTIMATED 65 TO 70 MPH WINDS AT LAKE KILLARNEY...NO
DAMAGE SO FAR.
&&
CORRECTED REMARKS
BYRDLocal storm report, Aug 12, 5:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST FARMINGTON 37.78N 90.43W
08/12/2011 E50 MPH ST. FRANCOIS MO AMATEUR RADIO
ESTIMATED 40 TO 50 MPH.
&&
BYRDLocal storm report, Aug 12, 5:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 1 W POTOSI 37.94N 90.80W
08/12/2011 WASHINGTON MO AMATEUR RADIO
THREE INCH DIAMETER TREE LIMBS BLOWN DOWN.
&&
BYRDLocal storm report, Aug 12, 5:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 2 S POTOSI 37.91N 90.78W
08/12/2011 WASHINGTON MO AMATEUR RADIO
TWO TO THREE INCH TREE LIMBS BLOWN DOWN.
&&
BYRDLocal storm report, Aug 12, 5:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 4 E IRONTON 37.60N 90.56W
08/12/2011 IRON MO AMATEUR RADIO
LOTS OF TWO TO THREE INCH TREE LIMBS BLOWN DOWN...ONE
SIX INCH TREE LIMB BLOWN DOWN AT LAKE KILLARNEY.
&&
BYRDLocal storm report, Aug 12, 5:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 1 N LEADINGTON 37.85N 90.48W
08/12/2011 ST. FRANCOIS MO AMATEUR RADIO
NUMEROUS TREE LIMBS BLOWN DOWN...SO OF WHICH WERE SIX
INCHES IN DIAMETER.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 46 min |
| Aug 12, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Saint Francois | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.